Alert archive / California / Beach Hazards Statements in 2018

Beach Hazards Statement 5, NWS Los Angeles, CA

May 21, 2018Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at May 21, 2018, 1:45 PM PDT for Los Angeles County, California. It took effect at May 22, 2018, 6:00 AM PDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 21, 2018, 1:45 PM PDT (20:45 UTC)
In effect from
May 22, 2018, 6:00 AM PDT
Expired
May 25, 2018, 9:00 AM PDT
In force
3 days
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WHUS46 KLOX 212045
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
145 PM PDT Mon May 21 2018

CAZ040-041-087-220500-
/O.NEW.KLOX.BH.S.0005.180522T1900Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
145 PM PDT Mon May 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON
THROUGH THURSDAY EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Beach Hazards Statement for elevated surf and dangerous rip
currents, which is in effect from Tuesday afternoon through 
Thursday evening. 

* HAZARDS...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 3 to 6 feet from a long period southerly
  swell. Locally larger waves are possible on south-facing
  beaches.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can wash people off beaches and rocks...and
  capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$
13 follow-up statements
532 
WHUS46 KLOX 220500
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1000 PM PDT Mon May 21 2018

CAZ040-041-087-221300-
/O.EXT.KLOX.BH.S.0005.180522T1300Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
1000 PM PDT Mon May 21 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 6 AM PDT TUESDAY
THROUGH THURSDAY EVENING...

* HAZARDS...Dangerous rip currents and breaking waves are 
  expected due to elevated surf of 3 to 6 feet from a long 
  period southerly swell. Locally larger waves are possible on 
  south- facing beaches. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Hall
802 
WHUS46 KLOX 221213
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
513 AM PDT Tue May 22 2018

CAZ040-041-087-222200-
/O.CON.KLOX.BH.S.0005.180522T1300Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
513 AM PDT Tue May 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 3 to 6 feet from a long period southerly
  swell. Locally larger waves are possible on south-facing 
  beaches. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$
684 
WHUS46 KLOX 222035
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
135 PM PDT Tue May 22 2018

CAZ040-041-087-230530-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
135 PM PDT Tue May 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves will
  continue due to elevated surf of 4 to 6 feet from a long period
  southerly swell. Locally larger waves near 7 feet are possible
  on south-facing beaches, including Port Hueneme, Pt Mugu, and 
  Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$
389 
WHUS46 KLOX 230220
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
720 PM PDT Tue May 22 2018

CAZ040-041-087-231200-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
720 PM PDT Tue May 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves will
  continue due to elevated surf of 4 to 6 feet from a long period
  southerly swell. Locally larger waves near 7 feet are possible 
  on south-facing beaches, including Port Hueneme, Pt Mugu, and 
  Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$
764 
WHUS46 KLOX 230840
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
140 AM PDT Wed May 23 2018

CAZ040-041-087-231800-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
140 AM PDT Wed May 23 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves will 
  continue due to elevated surf of 4 to 6 feet from a long 
  period southerly swell. Locally larger waves near 7 feet are 
  possible on south-facing beaches, including Port Hueneme, Pt 
  Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Kaplan
140 
WHUS46 KLOX 231657
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
957 AM PDT Wed May 23 2018

CAZ040-041-087-240400-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
957 AM PDT Wed May 23 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves will
  continue through Thursday evening due to elevated surf of 4 to 
  6 feet from a long period southerly swell. Locally larger waves 
  near 7 feet are possible on south-facing beaches, including Port
  Hueneme, Pt Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Kaplan/Sirard
826 
WHUS46 KLOX 240347
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
847 PM PDT Wed May 23 2018

CAZ040-041-087-241200-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
847 PM PDT Wed May 23 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves will 
  continue through Thursday evening due to elevated surf of 4 to 
  6 feet from a long period southerly swell. Locally larger 
  waves near 7 feet are possible on south-facing beaches, 
  including Port Hueneme, Pt Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Hall
611 
WHUS46 KLOX 240510
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1010 PM PDT Wed May 23 2018

CAZ040-041-087-241315-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
1010 PM PDT Wed May 23 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves will 
  continue through Thursday evening due to elevated surf of 4 to 
  6 feet from a long period southerly swell. Locally larger 
  waves near 7 feet are possible on south-facing beaches, 
  including Port Hueneme, Pt Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Hall
113 
WHUS46 KLOX 241315
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
615 AM PDT Thu May 24 2018

CAZ040-041-087-242115-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
615 AM PDT Thu May 24 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...Dangerous rip currents and breaking waves will
  continue through this evening due to elevated surf of 4 to 6 
  feet from a long period southerly swell. Locally larger waves 
  near 7 feet are possible on south-facing beaches, including Port
  Hueneme, Pt Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Kaplan
731 
WHUS46 KLOX 242052
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
152 PM PDT Thu May 24 2018

CAZ040-041-087-250500-
/O.EXT.KLOX.BH.S.0005.000000T0000Z-180525T1600Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
152 PM PDT Thu May 24 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY MORNING...

* HAZARDS...Dangerous rip currents and breaking waves will
  continue through Friday morning due to elevated surf of 4 to 6 
  feet from a long period southerly swell. Locally larger waves 
  near 7 feet are possible on south-facing beaches, including Port
  Hueneme, Pt Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Kaplan/Sirard
716 
WHUS46 KLOX 250237
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
737 PM PDT Thu May 24 2018

CAZ040-041-087-250800-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T1600Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
737 PM PDT Thu May 24 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* HAZARDS...Dangerous rip currents and breaking waves will 
  continue through Friday morning due to elevated surf of 4 to 6 
  feet from a long period southerly swell. Locally larger waves 
  near 7 feet are possible on south-facing beaches, including 
  Port Hueneme, Pt Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

Hall
763 
WHUS46 KLOX 250838
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
138 AM PDT Fri May 25 2018

CAZ040-041-087-251600-
/O.CON.KLOX.BH.S.0005.000000T0000Z-180525T1600Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
138 AM PDT Fri May 25 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* HAZARDS...Dangerous rip currents and breaking waves will
  continue through this morning due to elevated surf of 4 to 6 
  feet from a long period southerly swell. Locally larger waves 
  near 7 feet are possible on south-facing beaches, including Port
  Hueneme, Pt Mugu, and Malibu. 

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can wash people off beaches and rocks...and 
  capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Swim near a
lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

&&

$$

CK
269 
WHUS46 KLOX 251554
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
854 AM PDT Fri May 25 2018

CAZ040-041-087-251700-
/O.EXP.KLOX.BH.S.0005.000000T0000Z-180525T1600Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
854 AM PDT Fri May 25 2018

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 AM PDT THIS MORNING...

Surf has subsided to the 2 to 4 foot range this morning. With the
lower surf, the threat of strong rip currents has diminished some,
and the Beach Hazards Statement will be allowed to expire at 9 AM
PDT.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 21, 10:46 AM PDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 21, 10:46 AM PDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1046 AM PDT Mon May 21 2018

.SYNOPSIS...21/922 AM.

The trough of low pressure currently over California will move
east of the region by Wednesday with a second trough expected by
this weekend. This will bring a slight chance of thunderstorms
over the mountains this afternoon and evening. Near to below
normal temperatures will continue for the next week with low
clouds persisting across most coasts and valleys.

&&

.SHORT TERM (TDY-WED)...21/912 AM.

***UPDATE***

Seeing light rain and drizzle reports in Los Angeles County this
morning with most of the activity along the foothills. Nothing as
much as a tenth of an inch so far. Expecting that to clear by
early afternoon and then a chance of showers develops at higher
elevations across the mountains. Leaving in the slight chance of
thunder but current conditions and forecast suggest this is a very
slight chance.

***From Previous Discussion***

The marine layer is 3500 feet deep and low clouds cover the coasts
and vlys and extend into the coastal slopes. A late season cut off
low with a 564 DM core is over SLO county and the lift assoc with
this low will help squeeze out a little drizzle in the vcnty of
the foothills and cstl slopes.

500 mb temps around -16 deg C will accompany the upper level low.
This along the afternoon sunshine will bring some instability
(LI's of -3 to -4) to the mtns this afternoon and early evening.
If a TSTM forms over the LA mtns it will likely drift into the
Antelope VLY.

Stratus and/or stratu cu look a little thinner than it did last
night so there is a slightly better chc of some afternoon clearing
but think there will be one more gloomy day across the coasts and
vlys. Hgts today will be near 567DM or 11 DM below normal. These
low hgts...onshore flow and clouds will all combine to make today
the coolest of the next 7 with max temps running 8 to 12 degrees
blo normal.

The upper low will move to the east on Tuesday. The marine layer
will be unchanged and it will likely be another gloomy day south
of Pt Conception (a more normal marine layer will allow for
typical late morning clearing on the Central Coast) That said, its
pretty unusual for the marine layer to hang tough for so many days
in a row so there is a decent chc of some afternoon clearing.

A weak ridge pops up for Wednesday. This smoosh the marine layer
some and increase the strength of the inversion. Onshore flow
weakens some and there will be a typical late morning clearing.
max temps will be warmer but still 3 to 6 degrees blo normal.

.LONG TERM (THU-SUN)...21/309 AM.

The xtnd forecast is all about another cut off low. This low will
form about 900 miles to the west of Pt Conception on Wednesday and
will then slowly move to the NE over the course of the next 4
days.

At one time the EC took this upper low southward and over SoCal
while the GFS moved it north of the Bay Area. A couple of days ago
both mdls agreed that the low would move to or to the north of the
Bay Area. Now, just to keep things interesting, The GFS brings the
low more to the south while the EC keeps it to the north.

Will ignore the GFS and go with the forecast that looks most
likely. Look for a typical night through morning low cloud pattern
across the coasts and most of the vlys. Hgts do rise through the
period and there will be a slow warming trend but still with blo
normal max temps.

&&

.AVIATION...21/1745Z.

At 17Z, the marine inversion at KLAX was based around 4700 feet.
The top of the inversion was 6000 feet with a temperature of 10
degrees Celsius.

Overall, moderate confidence in coastal/valley TAF sites and high
confidence in desert TAFs. With a deep inversion, coastal/valley
CIGs will lift above FL030 between 18-03Z with occasional MVFR
CIGs but mainly confined to valley areas due to reverse clearing
from the coast today. After 05Z MVFR CIGs will become more
widespread with patchy IFR CIGs/fog along the central coast.

KLAX...Moderate confidence in 18Z TAF. Current MVFR CIGs becoming
sct-bkn VFR from 22-06Z. An 80% chance of MVFR CIGs returning
after 06Z and continuing through at least 18Z Tuesday.

KBUR...Moderate confidence in 18Z TAF. Current MVFR CIGs could
briefly rise to sct-bkn VFR CIGs between 22-02Z, then returning
to MVFR CIGs overnight and Tuesday morning.

&&

.MARINE...21/915 AM.

For the Outer Waters, high confidence in Small Craft Advisory
(SCA) level winds continuing through late tonight. For Tuesday
through Thursday, winds and seas will remain below SCA levels. On
Friday, there is a 60% chance of SCA level winds, especially
across PZZ673/676.

For the Inner Waters, high confidence in current forecast. For the
waters north of Point Sal, SCA level winds will occur this
afternoon and evening then winds/seas are expected to remain below
SCA levels Tuesday through Friday. For the waters south of Point
Conception, winds and seas will remain below SCA levels today
through Thursday. A long period southerly swell will arrive over
the waters today and persist through Wednesday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zones 645-670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

No significant hazards expected.

&&

PUBLIC...Rorke/jld
AVIATION...EB
MARINE...EB
SYNOPSIS...Delerme/Munroe

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:32 PM PDTWind AdvisoryLOX7 hr

Nearby

Beach Hazards Statements in California, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.